Alert archive / Tennessee / Tornado Warnings in 2010

Tornado Warning 10, NWS Morristown, TN

May 1, 2010Bledsoe County, Rhea County, Tennessee

NWS Morristown, TN issued this tornado warning at May 1, 2010, 7:00 PM CDT for Bledsoe County, Rhea County, Tennessee. It was in force for 45 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2010, 7:00 PM CDT (00:00 UTC)
Expired
May 1, 2010, 7:45 PM CDT
In force
45 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon

Counties Bledsoe County, TN, Rhea County, TN

The radar

The Northeast Alabama radar (KHTX), 130 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 7:10 PM CDTFUNNEL CLOUD4 N Pikeville, TNPUBLIC REPORTS A FUNNEL CLOUD 4.5 MI NORTH OF PIKEVILLE.
May 1, 7:15 PM CDTTSTM WND DMGPikeville, TNNUMEROUS TREES DOWN ACROSS THE COUNTY.
May 1, 7:35 PM CDTTSTM WND DMGSpring City, TNSEVERAL TREES DOWN ACROSS THE NORTH HALF OF THE COUNTY IN THE SPRING CITY AREA. REPORTED BY DISPATCH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 5:35 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2010-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2010-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-200 J/kg
Mixed-layer LCL
562 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

388 
WFUS54 KMRX 020000
TORMRX
TNC007-143-020045-
/O.NEW.KMRX.TO.W.0010.100502T0000Z-100502T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
700 PM CDT SAT MAY 1 2010

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* TORNADO WARNING FOR...
  BLEDSOE COUNTY IN EAST TENNESSEE...
  RHEA COUNTY IN EAST TENNESSEE...

* UNTIL 745 PM CDT/845 PM EDT/

* AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 11 MILES NORTH
  OF DUNLAP. DOPPLER RADAR SHOWED THIS TORNADO MOVING NORTHEAST AT 45
  MPH.

* THIS TORNADIC STORM WILL BE NEAR...
  PIKEVILLE AROUND 710 PM CDT.
  SPRING CITY AROUND 835 PM EDT.

OTHER LOCATIONS AFFECTED BY THIS TORNADIC THUNDERSTORM INCLUDE MOUNT
CREST...MELVINE AND GRANDVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.

&&

LAT...LON 3562 8538 3577 8503 3576 8500 3578 8490
      3583 8479 3581 8478 3579 8474 3577 8475
      3575 8470 3568 8473 3569 8477 3563 8477
      3544 8533 3554 8543 3557 8544
TIME...MOT...LOC 0000Z 244DEG 40KT 3555 8531

$$

DMG
3 follow-up statements
839 
WWUS54 KMRX 020022
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
822 PM EDT SAT MAY 1 2010

TNC007-143-020045-
/O.CON.KMRX.TO.W.0010.000000T0000Z-100502T0045Z/
RHEA TN-BLEDSOE TN-
822 PM EDT SAT MAY 1 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM EDT /745 PM CDT/ 
FOR EASTERN BLEDSOE AND RHEA COUNTIES...

AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A STORM CAPABLE OF PRODUCING A TORNADO.  THIS STORM WAS 
LOCATED 6 MILES SOUTH OF MELVINE...OR 7 MILES EAST OF PIKEVILLE... 
AND WAS MOVING NORTHEAST AT 45 MPH.

THIS STORM WILL BE NEAR...
  SPRING CITY AROUND 835 PM EDT.

OTHER LOCATIONS AFFECTED BY THIS SEVERE THUNDERSTORM INCLUDE
GRANDVIEW.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT.

&&

LAT...LON 3551 8513 3567 8514 3577 8503 3576 8500
      3578 8490 3583 8479 3579 8474 3577 8475
      3575 8470 3568 8473 3570 8475 3569 8477
      3563 8478
TIME...MOT...LOC 0021Z 244DEG 40KT 3565 8505

$$

DMG
710 
WWUS54 KMRX 020033
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
833 PM EDT SAT MAY 1 2010

TNC007-020042-
/O.CAN.KMRX.TO.W.0010.000000T0000Z-100502T0045Z/
BLEDSOE TN-
733 PM CDT SAT MAY 1 2010

...THE TORNADO WARNING FOR BLEDSOE COUNTY IS CANCELLED...

THE STORM CAPABLE OF A TORNADO HAS EXITED THE COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THIS EVENING. 

&&

LAT...LON 3558 8499 3564 8501 3567 8497 3577 8490
      3583 8479 3579 8474 3577 8475 3575 8472
      3568 8473 3570 8475 3569 8477 3563 8478
TIME...MOT...LOC 0032Z 244DEG 40KT 3570 8491

$$

TNC143-020045-
/O.CON.KMRX.TO.W.0010.000000T0000Z-100502T0045Z/
RHEA TN-
833 PM EDT SAT MAY 1 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR RHEA
COUNTY...

AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A STORM CAPABLE OF PRODUCING A TORNADO.  THIS STORM WAS 
LOCATED NEAR SPRING CITY...AND WAS MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO AFFECT GRANDVIEW.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT THIS EVENING.

&&

LAT...LON 3558 8499 3564 8501 3567 8497 3577 8490
      3583 8479 3579 8474 3577 8475 3575 8472
      3568 8473 3570 8475 3569 8477 3563 8478
TIME...MOT...LOC 0032Z 244DEG 40KT 3570 8491

$$

DMG
457 
WWUS54 KMRX 020043
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
843 PM EDT SAT MAY 1 2010

TNC143-020053-
/O.EXP.KMRX.TO.W.0010.000000T0000Z-100502T0045Z/
RHEA TN-
843 PM EDT SAT MAY 1 2010

...THE TORNADO WARNING FOR RHEA COUNTY WILL EXPIRE AT 845 PM EDT...

THE STORM THAT PROMPTED THE TORNADO WARNING HAS WEAKENED BELOW SEVERE
LEVELS. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT THIS EVENING.

&&

LAT...LON 3558 8499 3564 8501 3567 8497 3577 8490
      3583 8479 3579 8474 3577 8475 3575 8472
      3568 8473 3570 8475 3569 8477 3563 8478
TIME...MOT...LOC 0043Z 244DEG 40KT 3575 8477

$$

DMG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this tornado warning went out at May 1, 6:30 PM CDT, 30 minutes earlier.

Area forecast discussion, May 1, 6:30 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
730 PM EDT SAT MAY 1 2010

.AVIATION...AREA OF STRONG CONVECTION BUILDING EAST TOWARD THE TAF
SITES THIS EVENING AND FORECAST SOME MVFR REDUCTION IN VSBY AS SOME
HIGH RAINFALL RATES OCCUR WITH THE PASSAGE OF THE STORMS. CEILINGS
SHOULD MAINLY STAY MVFR. BELIEVE CONVECTION WILL WEAKEN TO SOME
STRATIFORM -SHRA BY LATE EVENING BEFORE ENDING SHORTLY AFTER
MIDNIGHT. USED SOME LOW MVFR CEILINGS AT CHA LATER TONIGHT CLOSER
TO THE HIGHER DEWPOINT AIR. ATMOSPHERE WILL BE A LITTLE MORE
CONDUCIVE TO CONVECTIVE DEVELOPMENT ON SUNDAY ESPECIALLY LATER IN
THE DAY AS A COOL FRONTAL BOUNDARY APPROACHES THE SOUTHERN
APPALACHIAN REGION. BEST CHANCE OF DETERIORATING CONDITIONS INSIDE
THE TAF PERIOD WILL BE AT CHA LATER IN THE AFTERNOON.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.

&&
Hazardous weather outlook, May 1, 6:45 PM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
745 PM EDT SAT MAY 1 2010

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-020945-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
745 PM EDT SAT MAY 1 2010 /645 PM CDT SAT MAY 1 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TONIGHT
THERE IS A CHANCE OF SEVERE WEATHER ACROSS THE SOUTHERN HALF OF EAST
TENNESSEE...GENERALLY ALONG AND SOUTH OF CROSSVILLE TO KNOXVILLE.
ISOLATED TORNADOES...DAMAGING WINDS...AND LOCALIZED FLASH FLOODING
ARE POSSIBLE.  RAINFALL WILL AVERAGE BETWEEN 1 AND 2 INCHES ACROSS
THE PLATEAU COUNTIES AND SOUTHEAST TENNESSEE TO ONE-HALF INCH OR
LESS OVER NORTHEAST TENNESSEE...SOUTHWEST VIRGINIA...AND SOUTHWEST
NORTH CAROLINA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

...THERE IS A CHANCE OF SEVERE WEATHER SUNDAY AFTERNOON AND EVENING
ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA...AND SOUTHWEST NORTH
CAROLINA...
...HEAVY RAINS UP TO 4 INCHES MAY PRODUCE FLASH FLOODING LATE SUNDAY
THROUGH EARLY MONDAY MORNING ACROSS ALL AREAS...

A COLD FRONT WILL MOVE SLOWLY SOUTHEAST ACROSS THE TENNESSEE VALLEY
AND SOUTHERN APPALACHIANS SUNDAY AND SUNDAY NIGHT.  THE AIR-MASS
AHEAD OF THE FRONT WILL BE WARM...MOIST AND UNSTABLE PRODUCING
WIDESPREAD THUNDERSTORMS.  DUE TO THE STRONG WINDS ALOFT AND
INSTABILITY...SOME OF THESE STORMS MAY BECOME SEVERE SUNDAY
AFTERNOON AND EVENING.  THE MAIN THREAT WILL BE ISOLATED TORNADOES...
DAMAGING WINDS...AND TORRENTIAL RAINS.

FLASH FLOODING WILL BE POSSIBLE SUNDAY AFTERNOON THROUGH EARLY
MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AND SUNDAY AFTERNOON
THROUGH EARLY MONDAY MORNING.

DH

In the hours before

Special weather statement, May 1, 1:50 PM CDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
250 PM EDT SAT MAY 1 2010

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-020800-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON...
DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...
ABINGDON
250 PM EDT SAT MAY 1 2010 /150 PM CDT SAT MAY 1 2010/

...SIGNIFICANT RAIN EVENT POSSIBLE SUNDAY INTO MONDAY WITH THE
POTENTIAL TO CAUSE FLOODING...

A MAJOR SPRING STORM SYSTEM IS APPROACHING THE TENNESSEE VALLEY AND
IS EXPECTED TO BRING COPIOUS AMOUNTS OF GULF MOISTURE INTO THE
REGION. DIFFERENT COMPUTER MODELS SHOW DIFFERENT TIMING AND
PRECIPITATION AMOUNTS...SO IT WILL BE NECESSARY TO MONITOR CLOSELY.
RAINFALL AMOUNTS OF UP FOUR INCHES ARE POSSIBLE...ESPECIALLY ON THE
CUMBERLAND PLATEAU.

RIVERS IN EAST TENNESSEE...EXTREME SOUTHWEST VIRGINIA...AND EXTREME
SOUTHWEST NORTH CAROLINA ARE ON THE LOW SIDE. ALSO...TOTAL RAIN
THIS YEAR HAS BEEN QUITE A BIT BELOW NORMAL. THIS WILL HELP TO
LESSEN THE LIKELIHOOD OF FLOODING. NEVERTHELESS...A PROLONGED
PERIOD OF HEAVY RAIN MAY CAUSE FLOODING IN SOME LOCATIONS.

THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS SUNDAY INTO
MONDAY MORNING...WITH DAMAGING WINDS THE PRIMARY THREAT. AN
ISOLATED TORNADO CAN ALSO NOT BE RULED OUT.

THE NATIONAL WEATHER SERVICE IN MORRISTOWN TENNESSEE WILL ISSUE
UPDATES TO THIS NOTICE...AS NEEDED.
Special weather statement, May 1, 5:21 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
621 PM EDT SAT MAY 1 2010

TNZ082-012330-
BLEDSOE TN-
521 PM CDT SAT MAY 1 2010

...SIGNIFICANT WEATHER ADVISORY FOR BLEDSOE COUNTY UNTIL 630 PM
CDT...

AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS 8 MILES EAST OF SPENCER...WHICH WERE
MOVING EAST AROUND 40 MPH.

WIND GUSTS UP TO 40 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THESE STORMS.

LOCALLY HEAVY RAINS MAY ALSO OCCUR WITH THESE THUNDERSTORMS.
MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND
POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH
WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN!

DMG
Special weather statement, May 1, 6:04 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
704 PM EDT SAT MAY 1 2010

TNZ035-036-067-020000-
ANDERSON TN-MORGAN TN-ROANE TN-
704 PM EDT SAT MAY 1 2010

...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...ANDERSON AND ROANE
COUNTIES UNTIL 800 PM EDT...

AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF
WARTBURG TO 9 MILES SOUTH OF FAIRFIELD GLADE...WHICH WERE MOVING
EAST AT 45 MPH.

WIND GUSTS UP TO 40 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THESE STORMS.

LOCALLY HEAVY RAINS MAY ALSO OCCUR WITH THESE THUNDERSTORMS.
MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND
POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH
WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN!

DMG
Special weather statement, May 1, 6:36 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
736 PM EDT SAT MAY 1 2010

TNZ081-082-020030-
BLEDSOE TN-SEQUATCHIE TN-
636 PM CDT SAT MAY 1 2010

...SIGNIFICANT WEATHER ADVISORY FOR SEQUATCHIE AND BLEDSOE COUNTIES
UNTIL 730 PM CDT...

AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF
SPENCER TO GRUETLI-LAAGER...WHICH WERE MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 40 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THESE STORMS.

LOCALLY HEAVY RAINS MAY ALSO OCCUR WITH THESE THUNDERSTORMS.
MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND
POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH
WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN!

DMG

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 2:31 AM CDTFlash Flood WatchMRXAnderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more27 hr
May 2, 8:19 AM CDTRiver Flood WarningMRXHamilton33 hr
May 2, 8:19 AM CDTRiver Flood WarningMRXMorgan, Roane28 hr
May 2, 8:19 AM CDTRiver Flood WarningMRXBledsoe, Marion, Sequatchie36 hr

Nearby

Tornado Warnings in Tennessee, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.